Revista Matemática Iberoamericana

Full-Text PDF (457 KB) | Metadata | Table of Contents | RMI summary
Volume 35, Issue 2, 2019, pp. 575–606
DOI: 10.4171/rmi/1063

Published online: 2019-02-05

Growth behaviour of periodic tame friezes

Karin Baur[1], Klemens Fellner[2], Mark J. Parsons and Manuela Tschabold

(1) Universität Graz, Austria and University of Leeds, UK
(2) Universität Graz, Austria

We examine the growth behaviour of the entries occurring in $n$-periodic tame friezes of real numbers. Extending work of the last author, we prove that generalised recursive relations exist between all entries of such friezes. These recursions are parametrised by a sequence of so-called growth coefficients, which is itself shown to satisfy a recursive relation. Thus, all growth coefficients are determined by a principal growth coefficient, which can be read-off directly from the frieze.

We place special emphasis on periodic tame friezes of positive integers, specifying the values the growth coefficients take for any such frieze. We establish that the growth coefficients of the pair of friezes arising from a triangulation of an annulus coincide. The entries of both are shown to grow asymptotically exponentially, while triangulations of a punctured disc are seen to provide the only friezes of linear growth.

Keywords: Conway–Coxeter friezes, frieze patterns, finite friezes, infinite friezes, tame friezes, linear recursion, growth behaviour

Baur Karin, Fellner Klemens, Parsons Mark, Tschabold Manuela: Growth behaviour of periodic tame friezes. Rev. Mat. Iberoam. 35 (2019), 575-606. doi: 10.4171/rmi/1063